| Catalog Number |
GDSF1833 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Mechanical Problem (1384); Difficult to Remove (1528); Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/30/2025
Type of Reportable Event
Malfunction
Event or Problem Description
On (b)(6) 2025, a gore® dryseal flex introducer sheath was intended to be used during the endovascular procedure.It was reported that the locking mechanism malfunctioned when inserted sheath/dilator into patient.It was able to insert a dilator alone, but when initially inserting the sheath, the dilator locking mechanism opened and possible the sheath was damaged.New sheath obtained and inserted without issue.The patient tolerated the procedure.
Additional Manufacturer Narrative
H.6.Code c21: a review of the manufacturing records for the device is going to be conducted.The investigation is in process.The sheath was exchanged for another one.Additional information was requested.Code e2401 was used to cover that it is unknown what caused the locking mechanism malfunctioned.The additional information was requested.Code f2301 was used to cover that the additional or alternative device (sheath) was required to achieve optimal outcome.Code a26 was used to cover that it is unknown what caused the locking mechanism malfunctioned.The additional information was requested.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H.6.Code c21: as reported by teleflex the lot met all pre-release specifications.The device was returned for analysis.The evaluation is in process.The sheath was exchanged for another one.Additional information was requested.Code e2401 was used to cover that it is unknown what caused the locking mechanism malfunctioned.The additional information was requested.Code a26 was used to cover that it is unknown what caused the locking mechanism malfunctioned.The additional information was requested.
Additional Manufacturer Narrative
This report was sent as a retraction.Based on the engineering findings, there were no discrepancies noted with the locking mechanisms of the sheath and dilator.The only issue found was that the dilator tip had a bend.These findings would indicate to be a not-reportable sheath event as this does not meet the definition of a reportable malfunction or a serious injury.As no death, serious injury, or malfunction has occurred, so this event is not reportable to fda.
Event or Problem Description
Additional Manufacturer Narrative
H6: code c21: as reported by teleflex the lot met all pre-release specifications.D9: the device was returned for analysis.C07: the gore® dryseal flex introducer sheath was provided for analysis and the returned device was evaluated by engineering.Based on results of the device evaluation, deformation of the dilator tip was observed.The physical evaluation showed that the dilator was successfully advanced through the sheath valve and successfully locked.The lock remained intact when applying axial tension to the system.There were no irregularities observed when the dilator and sheath were locked.The root cause of the observed dilator tip deformation of the gore® dryseal flex introducer sheath could not be determined with the available information.Based on the available information, there is no indication of a manufacturing deficiency.Events will continue to be monitored per the procedure for event trending, analysis, and review.The sheath was exchanged for another one.Code e2401 was used to cover that it is unknown what caused the locking mechanism malfunctioned.Additional information was requested, however was not available.